Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 30, 2008, 4:00 AM MST. It took effect at Mar 30, 2008, 1:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 4:00 AM MST (11:00 UTC)
- In effect from
- Mar 30, 2008, 1:00 PM MST
- Expired
- Mar 30, 2008, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 301100 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 400 AM MST SUN MAR 30 2008 AZZ019-302300- /O.NEW.KTWC.WI.Y.0008.080330T2000Z-080331T0200Z/ NORTHERN GREENLEE COUNTY- 400 AM MST SUN MAR 30 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. A STRONG PACIFIC UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD ACROSS THE GREAT BASIN TODAY. THE SYSTEM WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. THUS A WIND ADVISORY HAS BEEN ISSUED FOR NORTHERN GREENLEE COUNTY THIS AFTERNOON INTO EARLY THIS EVENING... WITH EXPECTED SUSTAINED WINDS OF 25 TO 35 MPH...AS WELL AS GUSTS IN EXCESS OF 45 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS75 KTWC 302012 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST SUN MAR 30 2008 AZZ019-310200- /O.CON.KTWC.WI.Y.0008.000000T0000Z-080331T0200Z/ NORTHERN GREENLEE COUNTY- 112 PM MST SUN MAR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG PACIFIC UPPER LEVEL DISTURBANCE MOVING THROUGH THE GREAT BASIN HAS RESULTED IN STRONG AND GUSTY WINDS ACROSS THE EAST CENTRAL MOUNTAINS OF ARIZONA TODAY. EXPECT SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH TO PERSIST ACROSS NORTHERN GREENLEE COUNTY THIS AFTERNOON INTO THE EARLY EVENING HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 310146 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 646 PM MST SUN MAR 30 2008 AZZ019-310300- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-080331T0200Z/ NORTHERN GREENLEE COUNTY- 646 PM MST SUN MAR 30 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WINDS ACROSS THE REGION EARLIER THIS AFTERNOON WERE WINDY WITH AREAS TO THE NORTH OF GREENLEE COUNTY RECORDING SUSTAINED WINDS IN EXCESS OF 30 MPH. WITH THE SETTING SUN THE WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING. THE WINDS WILL CONTINUE FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH WITH HIGHER GUSTS FOR ANOTHER HOUR OR SO...BUT WILL STAY BELOW ADVISORY LEVELS. AFTER MIDNIGHT THE WINDS SHOULD FALL INTO THE BREEZY CATEGORY OR EVEN LOWER...WITH SPEEDS GENERALLY FROM 10 TO 20 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:10 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 30, 2:10 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 AM MST SUN MAR 30 2008
.SYNOPSIS...A DISTURBANCE FROM THE EASTERN PACIFIC WILL MOVE ACROSS
THE AREA AND BRING BREEZY TO WINDY CONDITIONS THIS AFTERNOON AS WELL
AS SEVERAL DEGREES OF COOLING MONDAY. ANOTHER PACIFIC SYSTEM WILL
BRING MORE AFTERNOON BREEZES BY THE MIDDLE OF THE WEEK.
&&
.DISCUSSION...WATER VAPOR SATELLITE IMAGERY DEPICTED SHORTWAVE
TROUGH APPROACHING THE CENTRAL CA COAST AT THIS TIME. SYSTEM WILL
MOVE EWD TODAY AND BRING BREEZY TO WINDY CONDITIONS THIS AFTERNOON
TO MUCH OF SE AZ. ANY MOISTURE OF SIGNIFICANCE EXPECTED TO REMAIN
WELL NORTH OF THIS FORECAST AREA. HOWEVER...MOISTURE SHOULD BE
SUFFICIENT TO JUSTIFY PARTLY CLOUDY SKIES NERN SECTIONS TODAY WITH
MOSTLY SUNNY SKIES ELSEWHERE. BELIEVE WINDS WILL DIMINISH MOST
LOCALES AROUND SUNSET THOUGH SOME GUSTS MAY OCCUR MAINLY ACROSS ERN
SECTIONS UNTIL AROUND MIDNIGHT. WILL MAINTAIN INHERITED LOW-GRADE
POPS ACROSS THE WHITE MOUNTAINS TONIGHT WITH DRY CONDITIONS ELSEWHERE.
OTHERWISE DRY CONDITIONS TO PREVAIL AREAWIDE MON-FRI. NEXT SHORTWAVE
TROUGH PROGGED TO MOVE EWD ACROSS THE GREAT BASIN WED. SYSTEM SHOULD
PRODUCE BREEZY TO PERHAPS WINDY CONDITIONS AGAIN MOST SECTIONS WED
AFTERNOON. THEREAFTER...FAIRLY SUBSTANTIAL DIFFERENCES EXIST BETWEEN
THE 30/00Z GFS/ECMWF MID-LEVEL PATTERNS DURING THE WEEKEND. GFS
DEPICTED MID-LEVEL LOW CENTERED VICINITY KLAX SUN MORNING WITH
CONSIDERABLE MID AND HIGH-LEVEL MOISTURE ACROSS THE AREA. MEANWHILE
ECMWF DEPICTED RIDGE OVER THE WRN CONUS. OPTED TO MAINTAIN DRY
CONDITIONS AREAWIDE NEXT SAT THOUGH DID DEPICT LESS THAN 10 PERCENT
POPS ACROSS THE WHITE MOUNTAINS.
ABOVE NORMAL DAYTIME HIGH TEMPS AGAIN TODAY...THEN ABOUT 5 DEGS OR
SO OF COOLING ON MON. WARMER TUE WITH ABOVE NORMAL DAYTIME TEMPS
GENERALLY THE RULE DURING THE WED-SAT PERIOD.
&&
.FIRE WEATHER...A DRY WEATHER SYSTEM WILL MOVE TO OUR NORTH THIS
AFTERNOON. THIS SYSTEM WILL RESULT IN WIDESPREAD 20-FT SUSTAINED
WINDS OF 15-25 MPH WITH GUSTS TO 40 MPH AND RELATIVE HUMIDITY VALUES
DROPPING BELOW 15 PERCENT THIS AFTERNOON ACROSS EASTERN AREAS.
COVERAGE IS SOMEWHAT GREATER THAN WE HAVE BEEN LOOKING AT FROM THE
PAST DAY OR SO. THUS WILL ISSUE A RED FLAG WARNING FROM 1PM-7PM MST
ACROSS EASTERN FIRE WEATHER ZONE 148.
&&
.AVIATION...MOSTLY CLEAR SKIES EARLY THIS MORNING THEN SCATTERED
BASES AROUND 8-10K FT AGL THIS AFTERNOON INTO TONIGHT. DRY
CONDITIONS EXCEPT FOR A SLIGHT CHANCE OF SHRA ACROSS THE WHITE
MOUNTAINS TONIGHT. SW WINDS OF 10-20 KTS WILL DEVELOP AFTER
16Z...THEN SWLY/WLY WINDS OF 15-30 KTS WITH GUSTS OF 30-40 KTS THIS
AFTERNOON. WINDS DIMINISHING THIS EVENING AND BECOMING LESS THAN 10
KTS AFTER 31/06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT
FROM 1 PM - 7 PM MST EASTERN FIRE ZONE 148.
WIND ADVISORY IN EFFECT FROM 1 PM - 7 PM MST AZZ019.
WEATHER.GOV/TUCSONHazardous weather outlook, Mar 29, 2:30 PM MST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SAT MAR 29 2008 AZZ019-030-035-031200- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 230 PM MST SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST WINDS OF 20 TO 30 MPH...WITH A FEW GUSTS TO 40 MPH...ARE EXPECTED ON SUNDAY AS A STORM SYSTEM PASSES ACROSS THE GREAT BASIN. FIRE WEATHER CONCERNS WILL BE HEIGHTENED SUNDAY AFTERNOON AS THESE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES NEAR OR JUST ABOVE 15 PERCENT. CONFIDENCE REMAINS LOW THAT WIDESPREAD RED FLAG CONDITIONS WILL DEVELOP SUNDAY AFTERNOON...HOWEVER PEOPLE OUTDOORS SHOULD TAKE PRUDENT FIRE PRECAUTIONS SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:00 AM MST | Red Flag Warning | TWC | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.